MAUDE Adverse Event Report: MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY,

MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY,
Model Number EUP2012X
Medical Device Problem Codes Burst Container or Vessel (1074); Inflation Problem (1310); Deformation Due to Compressive Stress (2889); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
An attempt was made to use one euphora rx balloon catheter to treat a non-tortuous, non-calcified lesion with 99% stenosis located in the distal right coronary (rca) artery.The device was inspected with no issues noted.Negative prep was performed with no issues noted.The balloon was being used to attempt to predilate the lesion.The device did not pass through a previously deployed stent.Resistance was not noted while advancing the device to the lesion.Excessive force was not used during delivery.There were no abnormalities reported in relation to the anatomy.It was reported that inflation difficulties were encountered.It was also reported that a balloon burst/rupture occurred during balloon inflation.It was stated that the issue was noted during the second balloon inflation.The balloon did not inflate on the first attempt and then during the second failed inflation attempt a rupture was suspected when blood flashed back into the non-medtronic indeflator under negative pressure.There was zero inflation of the balloon.The device was inspected after the event and blood was noted in the balloon, signaling a rupture.The inflation device used was successfully used with other devices.The procedure was successfully completed using another balloon and inflating to 14atm.The patient was reported alive with no injury.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis summary: a kink was evident on the hypotube.Blood was present in the leur of the device upon return.The proximal balloon bond was necked.Blood evident in the balloon and inflation lumen and balloon.Negative prep.Could not be performed due to the condition of the proximal balloon bond/inflation lumen.Inflation/deflation could not be performed due to the condition of the proximal balloon bond/inflation lumen.As blood is present in the balloon and inflation lumen it is likely there is a burst/pin hole leak on the balloon material but as the device cannot be inflated, the exact position of the rupture cannot be confirmed.No other damage evident to the remainder of the device.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
EUPHORA RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY,
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key19791484
Report Number9612164-2024-03315
Device Sequence Number17941818
Product Code LOX
UDI-Device Identifier00643169559882
UDI-Public00643169559882
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K143480
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/23/2025
Device Model NumberEUP2012X
Device Catalogue NumberEUP2012X
Device Lot Number227815159
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2024
Supplement Date Received by Manufacturer08/06/2024
Initial Report FDA Received Date07/22/2024
Supplement Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age64 YR
Patient SexMale
Patient Weight98 KG